Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

July 7, 2017Kay County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 7, 2017, 3:21 PM CDT for Kay County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 3:21 PM CDT (20:21 UTC)
Expired
Jul 7, 2017, 4:00 PM CDT
In force
39 min
Issued by
NWS Norman, OK

County Kay County, OK

The radar

The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WWUS84 KOUN 072021
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI JUL 7 2017
 
OKZ007-008-072100-
Kay OK-Grant OK-
321 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Kay and northeastern
Grant Counties Until 400 PM CDT...

AT 318 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Caldwell to 4 miles northwest of Chilocco,
moving southeast at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Blackwell, Newkirk, Braman, Kildare, Chilocco, northern Kaw Lake,
Blackwell Lake and Peckham.

This includes Interstate 35 between mile markers 223 and 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3687 9675 3679 9675 3681 9737 3700 9755
      3700 9684
TIME...MOT...LOC 2018Z 303DEG 21KT 3706 9756 3701 9714 

$$

WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:31 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 7, 2:31 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
231 PM CDT Fri Jul 7 2017

.DISCUSSION...
A weak cold front will approach/enter northern Oklahoma late this
afternoon and evening.  A few strong to perhaps severe storms
may develop along the front, especially over north central Oklahoma.
Mid and upper level flow across the area is rather weak but
slightly stronger over northern Oklahoma.  Rather high downdraft
values per SPC site, so expect main hazard with afternoon/evening
storms will be strong wind gusts. If storms form, they will likely
weaken as the move south through the mid evening. More numerous
storms are expected to develop over the high plains of eastern
Colorado and New Mexico. This activity may eventually reach
northwest Oklahoma, mainly after midnight.

Clouds from convection overnight and lingering showers should keep
temperatures cooler on Saturday, especially the northern half of
Oklahoma. Scattered showers and storms may form again Saturday
afternoon with influences from late Friday/early Saturday
convection. Better rain chances Saturday afternoon and evening
will be across the eastern half of Oklahoma where cooler 85-7h
temperatures will be along with better near surface moisture.

A few storms will remain possible Sunday, mainly across the
eastern half/third of Oklahoma.

A mid and upper level ridge will begin to build across the Plains
by early next week. This will bring a period of hot days/warm
nights with little or no chance of rain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  91  73  93 /  10  30  20  30
Hobart OK         72  95  73  96 /  10  20  10  20
Wichita Falls TX  73  95  74  96 /   0  10  10  20
Gage OK           69  92  71  97 /  30  20  10  20
Ponca City OK     71  90  72  92 /  50  40  20  40
Durant OK         75  93  72  91 /   0  30  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jul 7, 11:54 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1154 AM CDT Fri Jul 7 2017

OKZ004>048-050>052-TXZ083>090-081700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1154 AM CDT Fri Jul 7 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms will be possible this evening
and overnight across portions of northern Oklahoma. There is a
Marginal Risk of severe thunderstorms through the late evening,
primarily north of a line from Arnett to Watonga to Chandler. The
primary concern would be wind gust to 60 mph and hail up to
quarter size. Locally heavy rainfall will also be possible.

.Heat...
Temperatures and heat index values will approach 100 across the
area today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
There is a chance of thunderstorms Saturday and Sunday. A few of
the storms may be severe Saturday afternoon and evening where
there is a marginal risk of severe weather across the entire area.
Heavy rain and localized flooding will also be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Kurtz

In the hours before

Special weather statement, Jul 7, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI JUL 7 2017

OKZ007-008-072100-
Kay OK-Grant OK-
321 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Kay and northeastern
Grant Counties Until 400 PM CDT...

AT 318 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Caldwell to 4 miles northwest of Chilocco,
moving southeast at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Blackwell, Newkirk, Braman, Kildare, Chilocco, northern Kaw Lake,
Blackwell Lake and Peckham.

This includes Interstate 35 between mile markers 223 and 236.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3687 9675 3679 9675 3681 9737 3700 9755
      3700 9684
TIME...MOT...LOC 2018Z 303DEG 21KT 3706 9756 3701 9714

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:38 PM CDTSevere Thunderstorm WarningOUNKay37 min
Jul 7, 4:39 PM CDTSpecial Weather StatementOUNKay36 min
Jul 7, 5:23 PM CDTSpecial Weather StatementOUNGrant37 min
Jul 7, 5:34 PM CDTSevere Thunderstorm WarningOUNGrant41 min
Jul 7, 6:12 PM CDTSevere Thunderstorm WarningOUNGrant48 min
Jul 7, 6:56 PM CDTSpecial Weather StatementOUNAlfalfa34 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.